MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC
Catalog Number 8065149525
Medical Device Problem Codes Particulates (1451); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a vitrectomy procedure the protected ophthalmic silicon needle tip got detached inside the vitreous chamber.The tip fragment remained in the posterior chamber of the left eye and could not be found.The procedure was completed and there was no medical or surgical intervention required.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
One opened 25 gauge (ga) soft tip cannula was received.The returned sample was visually inspected and was found to be non-conforming.The visual inspection indicated that the majority of the tip extending past the cannula was missing.A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned non-conforming sample was received opened.How and when the soft tip of the cannula became detached cannot be determined from this evaluation, however, the evaluation shows that part of the tip is still attached and most likely was detached during use.A root cause cannot be determined for the complaint as described by the customer.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.All assemblies are 100% inspected by trained operators.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13168546
Report Number2523835-2022-00007
Device Sequence Number20163444
Product Code HMX
UDI-Device Identifier00380651495258
UDI-Public00380651495258
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number8065149525
Device Lot Number13UA7V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer02/02/2022
03/11/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date02/03/2022
03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age74 YR
Patient SexFemale